Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 43, NWS Brownsville, TX

June 7, 2021

NWS Brownsville, TX issued this small craft advisory at Jun 7, 2021, 2:28 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 2:28 AM CDT (07:28 UTC)
Expired
Jun 8, 2021, 3:00 AM CDT
In force
25 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

171 
WHUS74 KBRO 070728
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
228 AM CDT Mon Jun 7 2021

GMZ150-155-170-175-071530-
/O.NEW.KBRO.SC.Y.0043.210607T0728Z-210608T0300Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
228 AM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-071530-
/O.NEW.KBRO.SC.Y.0043.210607T1300Z-210608T0100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
228 AM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 8 AM this morning to 8 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough Bay Waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
397 
WHUS74 KBRO 071904
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
204 PM CDT Mon Jun 7 2021

GMZ130-132-135-080100-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
204 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 8 AM this morning to 8 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Rough waters with 2 foot waves are expected
  to continue in the center channel this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-080300-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0300Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
204 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 kt and gusty seas 5 to 7 feet...mostly
  due to wind waves between 4 and 5 feet.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

52/BSG
048 
WHUS74 KBRO 072040
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
340 PM CDT Mon Jun 7 2021

GMZ150-155-170-175-080800-
/O.EXT.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
340 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT TUESDAY...

* WHAT...Southeast winds 20 kt and gusty, seas 5 to 7 feet.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 3 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-080100-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
340 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
288 
WHUS74 KBRO 080104
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
804 PM CDT Mon Jun 7 2021

GMZ130-132-135-080215-
/O.EXP.KBRO.SC.Y.0043.000000T0000Z-210608T0100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
804 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft should continue to exercise caution on the Laguna
Madre.

$$

GMZ150-155-170-175-080300-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
804 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
TUESDAY...

* WHAT...Southeast winds 20 kt and gusty, seas 5 to 7 feet.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 3 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
804 
WHUS74 KBRO 080235
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
935 PM CDT Mon Jun 7 2021

GMZ150-155-170-175-080800-
/O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
935 PM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
TUESDAY...

* WHAT...Southeast winds 15 to 20 kts and gusty, seas 5 to 7 
  feet.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...Until 3 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

54
553 
WHUS74 KBRO 080814
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
314 AM CDT Tue Jun 8 2021

GMZ150-155-170-175-080915-
/O.EXP.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
314 AM CDT Tue Jun 8 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 1:29 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 7, 1:29 AM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
129 AM CDT Mon Jun 7 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...IR satl imagery and surface obs indicate that some
spotty MVFR ceilings have formed up mainly north of the RGV
airports early this morning and are advecting northwards. Expect
these to remain confined mainly to the north of the RGV airports
throughout the neartime period, but will include some TEMPO
remarks for MVFR ceilings throughout the overnight hours. The
increasing PGF will mix out any lower ceilings that form overnight
allowing for VFR conditions to prevail during the daylight hours.

&&

.PREV DISCUSSION... /issued 647 PM CDT Sun Jun 6 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Only a few changes were made to the previous TAF
package. Winds will be the main impact to area terminals through
the forecast period. Went ahead and bumped up winds some tonight
and through the day tomorrow as a strong pressure gradient
continues to strengthen across Deep South Texas. Strong southeast
winds will continue to gust between 20 and 25 knots overnight
tonight. Winds will further increase by mid-late Monday morning,
with model guidance showing frequent gusts in excess of 30 knots
during the afternoon, especially at HRL, BRO, and PIL; winds will
be slightly lighter along and west of US-281. Overall, MVFR
ceilings are expected to develop after sunset as a strong low-
level jet sets up over the region. Timing of ceiling development
is still questionable at this time, though should occur by or
before midnight. Clouds should mix out and lift by 14-15z, with
VFR prevailing through the remainder of the TAF period.

PREV DISCUSSION... /issued 235 PM CDT Sun Jun 6 2021/

SHORT TERM (Tonight through Monday Night): High pressure continues to
build across Deep South Texas with gusty SSE winds along the coast
continuing into Monday night. Dewpoints in the mid 70s have
continued very humid conditions across the CWA, bumping heat indices
over 100 for all locations and over 105 near the border. Highs
across portions of Zapata and Starr counties may reach triple digits
today, pushing heat indices toward 111 or 112. A Heat Advisory was
issued for this afternoon for those locations. Slightly warmer
temperatures Monday afternoon with similar humidity values will push
heat indices to 112 or 113 as well for Zapata and Starr, with
another Heat Advisory potentially needed. A Wind Advisory may be
needed as well Monday afternoon along the lower Texas coast as the
pressure gradient tightens a little more.

LONG TERM (Tuesday through Sunday): Warmer temperatures and dry
conditions will continue through the long term as mid level
ridging continues to build across south Texas. While mentionable
rain chances will be kept out of the forecast, can not rule out a
slight chance of sea breeze convection from mid to late week.
Later this week an inverted 500 mb trough will develop over the SW
Gulf, but impacts will remain minimal. At the surface, high
pressure builds over the SE US coast and low pressure will deepen
to our west tightening the pressure gradient creating breezy
conditions for Tuesday. This gradient will weaken through the rest
of the week with light to moderate winds for the reminder of the
long term. Temperatures will be warm this week with heat
advisories possible on Tuesday for Starr and Zapata counties. The
airmass will begin to dry out beginning on Wednesday with
continued warm temperatures, but heat indices will not be as high.

MARINE (Now through Monday Night): Moderate and gusty SSE winds
will continue through the short term period, especially during
afternoon and early evening hours as high pressure builds across
Texas. A Small Craft Advisory is in effect across the bay through 9
PM this evening, with the strongest winds currently occurring north
of Port Mansfield. SCAs may be needed across the Gulf tonight or
Monday as seas begin to respond to the persistent elevated winds.
Another SCA will likely be needed across the bay Monday.

Tuesday through Saturday: With a tight pressure gradient to
start the period, small craft caution will likely be needed through
Tuesday due to elevated winds and seas. As the pressure gradient
along the lower Texas coast decreases mid to late week, favorable
marine conditions will return.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  91  79  90  79 /   0   0   0   0
BROWNSVILLE          92  80  92  80 /   0   0   0   0
HARLINGEN            94  79  93  79 /   0   0   0   0
MCALLEN              96  79  95  79 /   0   0   0   0
RIO GRANDE CITY     103  78 101  78 /   0   0   0   0
SOUTH PADRE ISLAND   85  80  84  81 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...60-Speece
Long Term/Upper Air...55-Adams
Hazardous weather outlook, Jun 6, 4:21 PM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
421 PM CDT Sun Jun 6 2021

TXZ248>257-351-353-072130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
421 PM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Heat advisory possible for the Zapata and Starr County areas
Monday and Tuesday afternoons.

An elevated risk of rip currents will be possible at times Monday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-072130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
421 PM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Small craft advisory on the Laguna Madre through 9 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Possible small craft advisory on the Laguna Madre on Monday.

Low end small craft advisory conditions may develop on the Gulf
Monday through Tuesday, mainly due to slightly elevated seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:26 AM CDTHeat AdvisoryBROJim Hogg, Starr, Zapata17 hr
Jun 7, 2:26 AM CDTWind AdvisoryBROCameron, Kenedy, Willacy16 hr
Jun 7, 2:41 AM CDTRip Current StatementBROKenedy16 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.